4 doctors weighed in:

I have epilepsy, but my doctor prescribed me seroquel (quetiapine) for sleep. Why would he if seroquel (quetiapine) causes seizures?

4 doctors weighed in
Dr. Luis Villaplana
Internal Medicine
2 doctors agree

In brief: ?

Only thing i can think of is that he feels lack of restorative sleep is a major risk factor triggering your seizures, so quieting down your frontal brain lobe and improving your sleep quality will decrease your seizure episodes and their severity.
You need to have this conversation with your doctor and a neurologist.

In brief: ?

Only thing i can think of is that he feels lack of restorative sleep is a major risk factor triggering your seizures, so quieting down your frontal brain lobe and improving your sleep quality will decrease your seizure episodes and their severity.
You need to have this conversation with your doctor and a neurologist.
Dr. Luis Villaplana
Dr. Luis Villaplana
Thank
Dr. John Baker
Neurology

In brief: Seroquel (quetiapine)

Seroquel (quetiapine) does not necessarily cause seizures but in a sensitive patient with epilepsy or in high doses could in theory lower seizure threshold.
Also it may have been prescribed for sleep given that poor sleep patterns and sleep deprivation often lowers seizure threshold more than seroquel (quetiapine) would.

In brief: Seroquel (quetiapine)

Seroquel (quetiapine) does not necessarily cause seizures but in a sensitive patient with epilepsy or in high doses could in theory lower seizure threshold.
Also it may have been prescribed for sleep given that poor sleep patterns and sleep deprivation often lowers seizure threshold more than seroquel (quetiapine) would.
Dr. John Baker
Dr. John Baker
Thank
Get help from a real doctor now
Dr. Steven Seres
Board Certified, Internal Medicine
17 years in practice
497K people helped
Continue
108,000 doctors available
Read more answers from doctors